Hyalohyphomycosis caused by Paecilomyces has rarely been described in solid organ recipients. Its management is elusive without established consensus concerning anti-fungal therapy. We report a new case of extensive cellulites caused by Paecilomyces lilacinus (PL) observed in a 48-year-old kidney transplant women. Kidney transplantation (KT) was performed in october 2006 from a cadaver donor with an uneventful early course except of post transplant diabetes mellitus. Cutaneous nodular and verrucous lesions of the left leg appeared in august 2007. In a few days, these lesions become ulcerative, hemorrhagic and very painful. The diagnosis was made on the basis of the findings of microbiological culture and histopathological examination. There was no improvement of skin lesions after 6 weeks of treatment with itraconazole. Whereas, voriconazole resulted in a good responses within the first 2 weeks. We proceeded to a substantial reduction of tacrolimus and to the stop of mycophenolate mofetil. There was a good tolerance of anti-fungal therapy; especially graft function and liver tests remained normal knowing that our patient has C hepatitis. Literature review of published cases of fungal infection caused by PL after KT revealed that skin represents the most involved site. Other localizations were also described including eyes, sinus and heart. In vitro sensitivity of LL to the azole antifungal drugs has been often reported but the clinical response remains inconstant with frequent recurrence. We conclude that an increasingly emerging of fungus infections is observed with the introduction of new more powerful immunosuppressive drugs. Diagnosis and management of such infections is elusive. Preventive measures should be considered including the adaptation of immunosuppressive therapy in patients at risk especially those with HVC infection.
Volume : 6
Issue : 4
Pages : 184
Charles Nicolle Hospital, Tunis, Tunisia